Sophia Jang


Department of Mathematics and Statistics

Texas Tech University

Office: MA227 Phone: (806) 834-7006

Fax: (806)742-1112

  1. mail:  sophia.jang@ttu.edu


    Teaching

    Spring 2014

    Previous Semesters


Research Interests

Mathematical Biology, Dynamical Systems, Difference and Differential Equations.


Publications


  1. S. Jang, J. Baglama, L. Wu, Dynamics of phytoplankton-zooplankton systems with toxin producing phytoplankton, Applied Mathematics and Computation, 227, 717-740, 2014.


  2. Y. Chow, S. Jang, Multiple attractors in a Leslie-Gower competition system with Allee effects, Journal of Difference Equations and Applications, 20, 169-187, 2014.


  3. S. Jang, Competitive exclusion and coexistence in a Leslie-Gower competition model with Allee effects, Applicable Analysis, 92, 1527–1540, 2013.


  4. C. Sturgill, S. Diamond, S. Jang, Harvesting in a stage-structured population with applications to the red snapper in the Gulf of Mexico, Journal of Biological Systems, 21(2), 1350009(1–29), 2013.


  5. S. Jang, On the Lotka-Volterra competition system with Allee effects, Computational and Applied Mathematics, 32, 179–189, 2013.


  6. Y. Chow, S. Jang, Coexistence in a discrete competition model with dispersal, Journal of Difference Equations and Applications, 19, 615–632, 2013.


  7. S. Jang, J. Yu, Discrete-time host-parasitoid models with pest control, Journal of Biological Dynamics, 6, 718–739, 2012.


  8. Y. Chow, S. Jang, Global stability of a juvenile-adult population with cannibalism, Proceedings of Dynamic Systems and Applications, 6, 119–123, 2012.


  9. Y. Chow, S. Jang, Cannibalism in discrete-time predator-prey systems, Journal of Biological Dynamics, 6, 38–62, 2012.


  10. S. Jang, Continuous-time deterministic and stochastic Lotka-Volterra competition sys- tems with Allee effects, Far East Journal of Applied Mathematics, 56, 11–31, 2011.


  11. S. Jang, J. Yu, Dynamics of a discrete-time host-parasitoid system with cannibalism, Journal of Biological Dynamics, 5, 419–435, 2011.


  12. S. Jang, Discrete-time host-parasitoid models with Allee effects: density dependence versus parasitism, Journal of Difference Equations and Applications, 17, 525–539, 2011.


  13. S. Jang, Allee effects in an iteroparous host population and in host-parasitoid interactions, Discrete and Continuous Dynamical Systems, Series B, 15, 113–135, 2011.


  14. S. Jang, J. Baglama, L. Wu, Random dispersal in a predator-prey-parasite system, Journal of Biological Systems, 18, 825–845, 2010.


  15. S. Jang, Dynamics of an age-structured population with Allee effects and harvesting, Journal of Biological Dynamics, 4, 409–427, 2010.


  16. S. Jang, Discrete host-parasitoid models with Allee effects and age structure in the host, Mathematical Biosciences and Engineering, 7, 67–81, 2010.


  17. S. Jang, J. Yu, Models of plant quality and larch budmoth interaction, Nonlinear Analysis: Theory, Methods & Applications, 71, e1904–e1908, 2009.


  18. S. Jang, Cannibalism in a discrete predator-prey model with an age structure in the prey, Advanced Studies in Pure Mathematics, 53, 87–94, 2009.


  19. S. Jang, S. Diamond, Stability analysis of a continuous-time model of populations of two host and two parasitoid interaction with a chemical response, Dynamics of Continuous, Discrete and Impulsive Systems, Series A Supplement, 155–161, 2009.


  20. S. Jang, D. Johnson, Dynamics of discrete-time larch budmoth population models, Journal of Biological Dynamics, 3, 209–223, 2009.


  21. S. Jang, J. Baglama, Continuous-time predator-prey models with parasites, Journal of Biological Dynamics, 3, 87–98, 2009.


  22. S. Jang, Backward bifurcation in a discrete SIS model with vaccination, Journal of Biological Systems, 16, 479–494, 2008.


  23. S. Jang, Coexistence in a discrete, size-structured chemostat model with an inhibitor, Far East Journal of Applied Mathematics, 32, 337–359, 2008.


  24. S. Jang, J. Baglama, J. Rick, Plankton-toxin interaction with a variable input nutrient, Journal of Biological Dynamics, 2, 14–30, 2008.


  25. S. Jang, On a discrete West-Nile epidemic model, Computational & Applied Mathematics, 26, 397–414, 2007.


  26. A. Ackleh, Y. Dib, S. Jang, A three-stage discrete-time population model: continuous versus seasonal reproduction, Journal of Biological Dynamics, 1, 291–304, 2007.


  27. S. Jang, S. Diamond, A host-parasitoid interaction with Allee effects on the host, Computers and Mathematics with Applications, 53, 89–103, 2007.


  28. A. Ackleh, S. Jang, A discrete two-stage population model: continuous versus seasonal reproduction, Journal of Difference Equations and Applications, 13, 261–274, 2007.


  29. S. Jang, Allee effects in a discrete-time host-parasitoid model with stage structure in the host, Discrete and Continuous Dynamical Systems, Series B, 8, 145–159, 2007.


  30. A. Ackleh, Y. Dib, S. Jang, Competitive exclusion and coexistence in a nonlinear refuge-mediated selection model, Discrete and Continuous Dynamical Systems, Series B, 7, 683–698, 2007.


  31. K. Blayneh, S. Jang, A discrete SIS-model for a vector-transmitted disease, Applicable Analysis, 85, 1271–1284, 2006.


  32. S. Jang, Allee effects in a discrete-time host-parasitoid model, Journal of Difference Equations and Applications, 12, 165–181, 2006.


  33. S. Jang, J. Baglama, J. Rick, Nutrient-phytoplankton-zooplankton models with a toxin, Mathematical and Computer Modelling, 43, 105–118, 2006.


  34. S. Jang, Nonstandard finite difference methods and biological models, in Advances in the Applications of Nonstandard Finite Difference Schemes, edited by R. Mickens, Vol.2, 423–456, World Scientific, 2006.


  35. S. Jang, J. Yu, Dynamics of a host-parasitoid interaction, Proceedings of the Conference on Differential & Difference Equations and Applications, 451–456, 2006.


  36. S. Jang, J. Baglama, Nutrient-plankton interaction with a toxin in a variable input nutrient environment, Current Developments in Mathematical Biology, Series on Knots and Everything, 38, 131–147, 2006.


  37. S. Jang, Contest and scramble competition with a dynamic resource, Nonlinear Analysis: Theory, Methods & Applications, 63, e109–e118, 2005.


  38. A. Ackleh, Y. Dib, S. Jang, A discrete Beverton-Holt competition model, Proceedings of the 9th International Conference on Difference Equations and Applications, 1–9, 2005.


  39. S. Jang, J. Baglama, Droop models of nutrient-plankton interaction with intratrophic predation, Applied Mathematics and Computation, 169, 1106–1128, 2005.


  40. S. Jang, A discrete, size-structured chemostat model of plasmid-bearing and plasmid-free competition, Journal of Difference Equations and Applications, 11, 619–634, 2005.


  41. S. Jang, A. Ackleh, Discrete-time, discrete stage-structured predator-prey models, Journal of Difference Equations and Applications, 11, 399–413, 2005.


  42. S. Jang, J. Baglama, Nutrient-plankton models with nutrient recycling, Computers and Mathematics with Applications, 49, 375–387, 2005.


  43. S. Jang, J. Baglama, P. Seshaiyer, Intratrophic predation in a simple food chain with fluctuating nutrient, Discrete and Continuous Dynamical Systems, Series B, 5, 335– 352, 2005.


  44. S. Jang, J. Cushing, Dynamics of hierarchical models in discrete-time, Journal of Difference Equations and Applications, 11, 95–115, 2005.


  45. S. Jang, A discrete, hierarchically-structured population model, Proceedings of Dynamic Systems and Applications, 4, 403–408, 2004.


  46. S. Jang, B. Jang, Computer simulations of mathematical models arising in bioreme- diation. Proceedings of the International Conference on Mathematics and Engineering Techniques in Medicine and Biological Sciences, 340–346, 2003.


  47. S. Jang, S. Elaydi, Difference equations from discretization of a continuous epidemic model with immigration of infectives, Canadian Applied Mathematics Quarterly, 11, 93–105, 2003.


  48. S. Jang, J. Baglama, Persistence in variable-yield nutrient-plankton models with nutrient recycling, Mathematical and Computer Modeling, 38, 281–298, 2003.


  49. S. Jang, J. Cushing, A discrete hierarchical model of intra-specific competition, Journal of Mathematical Analysis and Applications, 280, 102–122, 2003.


  50. S. Jang, S. Diamond, Population-level effects of density dependence in a size-structured fishery model, Applied Mathematics and Computation, 139, 133–155, 2003.


  51. R. Abu-Saris, S. Elaydi, S. Jang, Poincar´e type solutions of systems of difference equations, Journal of Mathematical Analysis and Applications, 275, 69–83, 2002.


  52. S. Jang, Dynamics of herbivore-plant-pollinator models, Journal of Mathematical Biology, 44, 129–149, 2002.


  53. S. Jang, J. Baglama, A nutrient-prey-predator model with intratrophic predation, Applied Mathematics and Computation, 129, 517–536, 2002.


  54. S. Jang, Geometric eigenspace of the generator of c0-semigroups of positive operators, Integral Equations and Operator Theory, 39, 292–304, 2001.


  55. S. Jang, B. Jang, Thresholds for mathematical models of microbial interaction. Proceedings of the Thirteenth IEEE Symposium on Computer Based Medical Systems, 157–162, 2000.


  56. S. Jang, A note on the asymptotic properties of some nonautonomous matrix difference equations. Proceedings of the Fourth International Conference on Difference Equations and Applications, 189–202, 2000.


  57. S. Jang, A note on the asymptotic properties of positive, eventually compact operators, Mathematical Journal of Toyama University, 23, 1–13, 2000.


  58. S. Jang, On the peripheral spectrum of order continuous, positive operators, Positivity, 4, 119–130, 2000.


  59. S. Jang, J. Baglama, Qualitative behavior of a variable-yield simple food chain with an inhibiting nutrient, Mathematical Biosciences, 164, 65–80, 2000.


  60. S. Jang, A. Mitra, Equilibrium stability of single-species metapopulations, Bulletin of Mathematical Biology, 62, 155–161, 2000.


  61. S. Jang, Dynamics of variable-yield nutrient-phytoplankton-zooplankton models with nutrient recycling and self-shading, Journal of Mathematical Biology, 40, 229–250, 2000.


  62. S. Jang, L. Allen, A simple food chain with a growth inhibiting nutrient, Applied Mathematics and Computation, 104, 277–298, 1999.


  63. S. Jang, Global asymptotic behavior of some structured population models, Canadian Applied Mathematics Quarterly, 6, 355–366, 1998.


  64. S. Jang, The test statistics of correlation coefficients from a simply equicorrelated sample of multivariate normal distribution, Soochow Journal of Mathematics, 24, 297– 304, 1998.


  65. S. Jang, A mathematical model and computer simulations of interactions between microbes. Proceedings of the Eleventh IEEE Symposium on Computer Based Medical Systems, 151–156, 1998.


  66. S. Jang, A note on the strong ergodic theorem of some discrete models, Journal of Difference Equations and Applications, 3, 55–63, 1997.


  67. S. Jang, A note on pseudo resolvents, Hiroshima Mathematics Journal, 26, 289–294, 1996.


  68. S. Jang, H.D. Victory, Jr., On nonnegative solvability of linear operator equations, Integral Equations and Operator Theory, 18, 88–108, 1994.


  69. S. Jang, On the minimax property of positive, irreducible, eventually compact operators, Soochow Journal of Mathematics, 19, 59–71, 1993.


  70. S. Jang, H.D. Victory, Jr., On the ideal structure of positive, eventually compact linear operators on Banach lattices, Pacific Journal of Mathematics, 157, 57–85, 1993.


  71. S. Jang, H.D. Victory, Jr., On nonnegative solvability of linear integral operator equations, Linear Algebra and its Applications, 165, 197–228, 1992.


  72. S. Jang, H.D. Victory, Jr., Frobenius decomposition of positive compact operators, in Positive Operators, Riesz Spaces, and Economics, Vol.2, Springer Studies in Economic Theory, 195–224, Springer Verlag, 1991.


    Editorship


    1. Journal of Difference Equations and Applications, 2012–present.


    2. Progress in Applied Mathematics, 2012–present.


    3. Studies in Mathematical Sciences, 2012–present.


    4. International Journal of Analysis and Applications, 2013–present.


    5. Far East Journal of Applied Mathematics, 2013–2016.